MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MFS141
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd maxguard flow controller extension set with needleless y-site had flow issue.The following information was received by the initial reporter with the following verbatim: rn was able to prime tubing with iv fluid, once dial was turned to appropriate flow rate, all flow ceased.Unable to flush from above the dial, but able to flush below.Rn attempted to turn dial back to 'open' setting and was still not able to obtain any flow.
 
Additional Manufacturer Narrative
The customer reported occlusion in a mfs141 set, and returned one used set, unknown lot.The set was visually examined and no issues were observed.Then, the set was infused with water from a bd syringe, at all flow rates on the dial, and all of them showed occlusion.The complaint of flow issues was verified.The supplier of the flow rate dial was contacted about the failure.But they were unable to provide a root cause.The supplier will continue to monitor the issue for and trends.A device history record review could not be performed because the lot number is unknown.
 
Event or Problem Description
No additional information.

Brand Name
BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20233449
Report Number9616066-2024-01322
Device Sequence Number8912502
Product Code FPA
UDI-Device Identifier10885403236471
UDI-Public(01)10885403236471
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMFS141
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown